Citation: Roo. "Lucky To Be Alive: An Experience with Fentanyl & Midazolam (during MDMA comedown) (exp89155)". Erowid.org. Jan 7, 2016. erowid.org/exp/89155
Anyone considering the use of Fentanyl ESPECIALLY in conjunction with a benzodiazepine should read this. I do not recommend the combination.
Some personal background information, I have been smoking marijuana and using various other drugs for about 7 years now. I have used MDMA about two dozen times and on this particular evening I took 150mg of MDMA with some friends at 9PM. This was a typical MDMA experience for me and I noticed nothing out of the ordinary. Typically after MDMA effects wear off, I like to take a low to medium dose opiate or benzodiazepine to help me relax. At about 12:30 PM, after the MDMA had worn off, I took 12.5 mcg of Fentanyl patch and chewed it in my mouth along with 5 mL of midazolam syrup (equivalent to 10mg) which I drank. I had taken this dose of Fentanyl about 4-5 times in this manner so I was familiar with the effects. I have had a lot of experience with various benzodiazepines and have a bit of tolerance but the midazolam was new to me. From research I had done online, the midazolam should have been equivalent to about 1mg of alprazolam, which is not high for me. This was also the first time that I had taken Fentanyl in combination with a benzodiazepine of any sort.
After about 15-20 minutes I completely blacked out. Apparently after I blacked out my breathing soon became difficult and stopped so my friends took me to the ER. I came to consciousness in an Emergency Room. My entire body was paralyzed (I learned later that I had been injected with a form of curare so that I could be intubated). I could not open my eyes or talk but I was completely aware of what people were saying around me. My parents had been called in and they were unsure if I was alive. I wanted to tell them that I could hear them but I could not do anything. The paralyzing drug eventually wore off and I was barely able to move my fingers and my track with my eyes, at which point they realized I was indeed alive. The doctors said I was lucky to be alive let alone not brain damaged, as I had a high blood acidity level and had been unconscious and not breathing for quite some time. I recovered in a matter of hours and fortunately did not have any complications.
Again, I am lucky to be alive. Had I been alone or with friends that did not realize the peril I was in, I would probably not be here today to tell this story. In retrospect I probably should have tried the midazolam without Fentanyl before combining the two, but I have a feeling that any sort of medium dose benzodiazepine probably has a large potentiating effect on Fentanyl. I have combined benzodiazepines with other opiates such as hydrocodone and oxycodone as well as morphine with no adverse effects. Use extreme caution if you enjoy Fentanyl, but in my opinion you should probably not even consider taking a benzodiazepine in conjunction with it.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.